Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS North Platte, NE

June 4, 2007Blaine County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2007, 6:34 PM CDT for Blaine County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 6:34 PM CDT (23:34 UTC)
Expired
Jun 4, 2007, 7:00 PM CDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Blaine County, NE

The radar

The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:39 PM CDTHAIL 113 Sse Brewster, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 042334
SVRLBF
NEC009-050000-
/O.NEW.KLBF.SV.W.0192.070604T2334Z-070605T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BREWSTER...

* UNTIL 700 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BREWSTER...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA BY 640 PM
  CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4193 9969 4193 9995 4175 9991 4174 9968

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 042347
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON JUN 4 2007

NEC009-050000-
/O.CON.KLBF.SV.W.0192.000000T0000Z-070605T0000Z/
BLAINE NE-
647 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN BLAINE COUNTY...

AT 640 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
OR ABOUT 12 MILES SOUTHEAST OF BREWSTER...MOVING SOUTH AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN SOUTHEAST BLAINE COUNTY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4193 9969 4193 9995 4175 9991 4174 9968

$$

CDC
000 
WWUS53 KLBF 050000
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT MON JUN 4 2007

NEC009-050010-
/O.EXP.KLBF.SV.W.0192.000000T0000Z-070605T0000Z/
BLAINE NE-
700 PM CDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE COUNTY
EXPIRES AT 700 PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHEAST BLAINE COUNTY. NO 
ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME.

LAT...LON 4193 9969 4193 9995 4175 9991 4174 9968

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT MON JUN 4 2007

...FORECAST CHALLENGE IS PRECIPITATION CHANCES...AS WELL AS...SEVERE
WEATHER AND WIND POTENTIAL...

.SYNOPSIS...SHORTWAVE DROPPING SOUTH FROM THE DAKOTAS ATTM WITH
ABUNDANT CONVECTION DEVELOPING ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. SAT PICS INDICATING THE BACK EDGE OF THIS FEATURE NOW
ENTERING SOUTH DAKOTA SO CONVECTION SHOULD FADE BY MIDNIGHT. NEXT
UPSTREAM WAVE BEGINNING TO LIFT ACROSS THE IDAHO PANHANDLE AND WILL
BE OUR NEXT WEATHER MAKER FOR TOMORROW NIGHT. AS OF 3 PM
CDT...TEMPERATURES RANGED FROM 75 TO 83 DEGREES.

&&

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...PRECIPITATION CHANCES
AND SEVERE THREAT ARE THE MAIN FORECASTING CONCERNS FOR TONIGHT
THROUGH WEDNESDAY NIGHT. STRONG WINDS ARE A SECONDARY FORECAST
CONCERN ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS WELL.

FOR TONIGHT...WILL HOLD ONTO POPS IN THE FCST THROUGH
MIDNIGHT...BEFORE EMBEDDED SHORTWAVE MOVES SOUTH AND EAST OF THE
FORECAST AREA. OVERNIGHT...SFC HIGH WILL BUILD INTO THE ERN
DAKOTAS...ALLOWING MOIST EASTERLY FLOW TO DEVELOP ACROSS
SOUTHWESTERN AND WESTERN AREAS. EASTERLY FLOW WILL LEAD TO LOW
CLOUDINESS DEVELOPING FROM LBF WEST TO THE PANHANDLE BY SUNRISE.
WILL FORGO MENTION OF FOG THOUGH...AS GUIDANCE INDICATING ONLY LOW
CLOUDINESS.

TUESDAY AND TUESDAY NIGHT...CLOUDINESS WILL BE SLOW TO BURN OFF
TOMORROW MORNING...AS THE BOUNDARY LAYER REMAINS UNMIXED THROUGH
MIDDAY. BY AFTERNOON...SRLY FLOW WILL INCREASE...ALLOWING H85
THERMAL RIDGE TO BEGIN TO BUILD INTO THE HIGH PLAINS. DECENT
INSTABILITY ARRIVES IN THE AFTERNOON WITH STEEPENING LAPSE RATES...AND
H5 SHORTWAVE CROSSING THE CENTRAL ROCKIES. CAP BECOMES WEAK BY LATE
AFTERNOON ALONG THE LEE SIDE OF THE ROCKIES LEADING TO RAPID
INITIATION OF CONVECTION. UPPR FLOW WILL CARRY THIS IN A SERLY
DIRECTION...SO HIGHEST POPS IN THE WEST AND SOUTHWEST.

FORECAST FOCUS THEN SHIFTS TO WEDNESDAY AND THE EXPECTED SEVERE
THREAT. ON WEDNESDAY...UPPR LVL LOW WILL EMERGE FROM THE NRN ROCKIES
ONTO THE PLAINS OF ERN MT AND ERN WYOMING. EAST OF THIS
FEATURE...SURFACE LOW PRESSURE WILL DEEPEN SIGNIFICANTLY DURING THE
DAY ON WEDNESDAY...BOTTOMING OUT NEAR 980 MB. A DRY LINE WILL
SHARPEN SIGNIFICANTLY BY MID DAY...EXTENDING FROM WEST OF VALENTINE
TO WEST OF NORTH PLATTE. CAP WILL REMAIN IN PLACE THROUGH
MIDDAY...BEFORE LEADING SHORTWAVE ARRIVES BETWEEN 18-21Z. BASED ON
THE CURRENT NAM SOLN...TRIPLE POINT SETS UP NEAR MULLEN AROUND 21Z
WEDNESDAY...WHICH CORRESPONDS WITH THE LOCATION OF THE WEAKEST
CONVECTIVE INHIBITION. IF CAP BREAKS...EXPLOSIVE CONVECTION IS
EXPECTED...AND WILL BECOME SEVERE QUICKLY. ALL SEVERE INDICES
POINTING TO A SIGNIFICANT SEVERE THREAT EAST OF US83. SHEAR/HELICITY
AND VGP PARAMETERS INDICATIVE OF A DECENT TORNADO THREAT THROUGH 03Z
ACROSS THE NERN ZONES AND AGREE WHOLE HEARTEDLY WITH THE LATEST DAY
3 MODERATE RISK FROM SPC.

FOR THURSDAY...ELIMINATED POPS FROM THE FORECAST AS THE H85 MOISTURE
FRONT DROPS SOUTH INTO KANSAS. WAS CONCERNED INITIALLY ABOUT
CONVECTION FIRING ALONG THE COLD FROPA DURING THE DAY THURSDAY...BUT
THE BOUNDARY LAYER IS VERY DRY.

LONG TERM (FRIDAY THROUGH MONDAY)...ZONAL FLOW WILL MAKE FOR A
DIFFICULT PRECIPITATION FORECAST IN THE EXTENDED. WEAK THETA E
RIDGING BEGINS ACROSS THE FRONTRANGES OF COLORADO AND WYOMING ON
FRIDAY WITH MOISTURE RETURN NOTED IN THESE AREAS. AM EXPECTING
ACTIVITY TO DEVELOP ACROSS THE LEE OF THE ROCKIES LATE
FRIDAY...HOWEVER THIS SHOULD REMAIN DISORGANIZED AS IT MOVES
EAST...GIVEN THE DRY BOUNDARY LAYER FURTHER EAST. BETTER CHANCES FOR
PRECIPITATION ARRIVE ON SATURDAY AND SUNDAY...AS THE THETA E RIDGE
STRENGTHENS TO THE WEST...LOW LEVEL THERMAL RIDGE MOVES NORTH FROM
WESTERN KANSAS...AND H85 MOISTURE MAKES A RETURN TO THE HIGH PLAINS.
WITH ZONAL FLOW ALOFT...SHORTWAVES HARD TO TIME...SO WENT WITH DRY
CONDS EARLY IN THE DAY...AND LOW PRECIP CHANCES IN THE AFTERNOON AND
EVENINGS FOR SATURDAY AND SUNDAY. MODELS TRENDING TOWARD TROFING IN
THE INTERMOUNTAIN WEST FOR MONDAY WHICH WOULD FAVOR BETTER CHANCES
FOR PRECIPITATION AND WARMER TEMPS. WITH THIS IN MIND...INTRODUCED
PRECIPITATION CHANCES FOR MONDAY.

&&

.AVIATION...WEAK BOUNDARY DIVING SOUTH ACROSS THE AREA TODAY...WITH
A COLD FRONT TO FOLLOW TONIGHT. GENERALLY VFR CONDITIONS DESPITE
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THRU LATE
EVENING...EXCEPTION IS  ISOLATED LOWERING TO MVFR CIGS AND VSBY
ASSOCIATED WITH STRONGEST THUNDERSTORMS. STRATUS TO DEVELOP BEHIND
COLD FRONT TONIGHT OVER AT LEAST PORTIONS OF NEB...HOWEVER HEIGHT
STILL UNCERTAIN. ATTM MVFR CIGS LOOK REASONABLE WITH OVC020-025
PREDOMINANT...HOWEVER MAY SEE A RISE TO OVC035 BY MORNING. THEN
QUIET START TO THE DAY BEFORE ANOTHER ROUND OF STORMS TO DEVELOP.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB/MASEK
Hazardous weather outlook, Jun 4, 3:48 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT MON JUN 4 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-052100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT MON JUN 4 2007 /248 PM MDT MON JUN 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A WEAK DISTURBANCE WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT PRODUCING SCATTERED THUNDERSTORMS OVER
THE ENTIRE OUTLOOK AREA. MAINLY BRIEF HEAVY RAIN AND SMALL HAIL
IS EXPECTED WITH THE STRONGER STORM...HOWEVER THIS EVENING...A
FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING AS
SOUTHERLY FLOW RETURNS MOIST UNSTABLE AIR TO WESTERN NEBRASKA.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A
LINE FROM NORTH PLATTE TO MERRIMAN WITH LARGE HAIL AND LOCALLY
DAMAGING WINDS THE MAIN THREAT.

A WIDESPREAD...SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE ON
WEDNESDAY AFTERNOON AND EVENING OVER THE OUTLOOK AREA. A POWERFUL
STORM SYSTEM WILL MOVE OUT ONTO THE PLAINS ON WEDNESDAY AND
STRENGTHEN AS IT MOVES EAST. STRONG SOUTHERLY WINDS WILL BRING
MOISTURE NORTH THROUGH THE CENTRAL INTO THE NORTHERN PLAINS AND A
WIND ADVISORY MAY BE NEEDED FOR WEDNESDAY. ABUNDANT MOISTURE AND
SHEAR WILL BE AVAILABLE FOR SUPERCELL DEVELOPMENT.

THERE IS A MODERATE RISK OF SEVERE WEATHER TO THE EAST OF A LINE
FROM VALENTINE TO BROKEN BOW. TORNADOES ARE POSSIBLE WITH STORMS
THAT DEVELOP AS WELL AS LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK OF SEVERE STORM DEVELOPMENT OVER THE REMAINDER OF WESTERN
NEBRASKA. LISTEN FOR UPDATES AS TO THE TRACK OF THIS STORM SYSTEM
AND ITS IMPACT ON WESTERN AND NORTH CENTRAL NEBRASKA.

THURSDAY THRU SUNDAY...SEVERAL WEAK WAVES WILL MOVE ACROSS REGION
WITH GENERAL THUNDERSTORMS POSSIBLE WITH EACH WAVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:51 PM CDTSevere Thunderstorm WarningLBFCuster24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.